Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 310, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 10, 2024, 3:40 PM CDT for Adair County, Schuyler County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2024, 3:40 PM CDT (20:40 UTC)
- Expired
- Jul 10, 2024, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Adair County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 170 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 2:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741
WUUS53 KEAX 102040
SVREAX
MOC001-197-102115-
/O.NEW.KEAX.SV.W.0310.240710T2040Z-240710T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
340 PM CDT Wed Jul 10 2024
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northeastern Adair County in northeastern Missouri...
Schuyler County in northeastern Missouri...
* Until 415 PM CDT.
* At 339 PM CDT, a severe thunderstorm was located near Lancaster,
moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lancaster, Queen City, Greentop, Downing, and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9235 4034 9277 4034 9268 4039 9269
4039 9267 4041 9267 4043 9270 4046 9271
4052 9267 4053 9270 4056 9268 4056 9271
4059 9271 4059 9235
TIME...MOT...LOC 2039Z 278DEG 24KT 4050 9261
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pesel1 follow-up statement
012
WWUS53 KEAX 102105
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
405 PM CDT Wed Jul 10 2024
MOC001-197-102115-
/O.EXP.KEAX.SV.W.0310.000000T0000Z-240710T2115Z/
Adair MO-Schuyler MO-
405 PM CDT Wed Jul 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAIR AND
SCHUYLER COUNTIES WILL EXPIRE AT 415 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central and northeastern Missouri.
&&
LAT...LON 4025 9235 4034 9277 4034 9268 4039 9269
4039 9267 4041 9267 4043 9270 4046 9271
4052 9267 4053 9270 4056 9268 4056 9271
4059 9271 4059 9235
TIME...MOT...LOC 2105Z 278DEG 24KT 4048 9240
$$
PeselWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:33 PM CDT, 7 minutes earlier. Its key messages:
- Ongoing scattered thunderstorms are expected to continue to develop this afternoon into tonight. The strongest cells may produce strong to severe conditions with strong wind gusts being the primary threat.
- Another round of isolated thunderstorms is possible Thursday afternoon through the night. Severe weather is not expected at this time.
- Increasing heat and humidity expected late this week into early next week. Sunday and Monday are expected to be the worst days with heat indices exceeding triple digits.
Area forecast discussion, Jul 10, 3:33 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 333 PM CDT Wed Jul 10 2024 .KEY MESSAGES... - Ongoing scattered thunderstorms are expected to continue to develop this afternoon into tonight. The strongest cells may produce strong to severe conditions with strong wind gusts being the primary threat. - Another round of isolated thunderstorms is possible Thursday afternoon through the night. Severe weather is not expected at this time. - Increasing heat and humidity expected late this week into early next week. Sunday and Monday are expected to be the worst days with heat indices exceeding triple digits. && .DISCUSSION... Issued at 331 PM CDT Wed Jul 10 2024 In the upper levels, there is troughing just to the northeast of the area and ridging over western CONUS. At the surface, winds are out of the west with a surface low to the east. Currently, a mid-level shortwave is moving through the area and some scattered thunderstorms have developed. While CAPE values range from 2,000- 3,500 J/kg for northern MO (highest values over northwestern MO), bulk shear values are very weak. Strong gusty winds seem to be the primary threat at this time. Some cells have already produced 57 mph winds. Some hail up to quarter-size is also possible with the strongest storms. A severe watch has been issued for northern MO extending as far south as a line from Randolph to Doniphan (KS). These storms are expected to impact the area through the evening and move out a little after midnight. Another shortwave moves through the flow which could lead to an additional round of showers and thunderstorms for the area Thursday afternoon/evening. CAPE values through the area range from 1,500- 2,000 J/kg and lapse rates around 7 degrees C/km suggest decent instability. However, bulk shear values ranging from 20-30 knots point to storms with shorter lifespans and being isolated to scattered in nature. Confidence is fairly low in the severe threat at this time. On Friday, a surface low develops to the west of the area, and shifts winds to the south. With warmer, more saturated air to south, expect heat and humidity to increase. Heat indices for Friday are expected to remain just shy of triple digits. Friday night, a thermal ridge noses into the area along with an intensifying low- level jet combining to further drive heat and humidity. This will lead to warmer temperatures for the start of the weekend. This setup continues through the weekend into the start of next week. Heat indices for Sunday and Monday are expected range from 100-110 degrees F. We will closely monitor conditions to see if heat headlines will be necessary. Hot and humid conditions are anticipated to last through next Tuesday. Next Wednesday, looks to be pleasant with high temperatures in the mid to high 80s. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1254 PM CDT Wed Jul 10 2024 VFR conditions are expected to last through the day. There is a potential for thunderstorms later tonight into overnight Thursday. These storms are expected to move to the east of the terminals by early Thursday morning. Winds will remain fairly weak and variable throughout the TAF period. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Collier AVIATION...Collier
Hazardous weather outlook, Jul 10, 4:41 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 441 AM CDT Wed Jul 10 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-110945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 441 AM CDT Wed Jul 10 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 10, 2:25 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
225 PM CDT Wed Jul 10 2024
MOZ017-025-102000-
Adair MO-Macon MO-
225 PM CDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ADAIR AND
NORTHEASTERN MACON COUNTIES THROUGH 300 PM CDT...
At 224 PM CDT, the public reported a strong thunderstorm near La
Plata, moving southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
La Plata and Gibbs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3996 9252 4013 9242 4011 9235 3995 9235
3995 9229 3985 9229
TIME...MOT...LOC 1924Z 295DEG 25KT 4002 9239
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HFH/BPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:25 PM CDT | Special Weather Statement | EAX | Macon | 35 min |
| Jul 10, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 25 min |
| Jul 10, 3:11 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 34 min |
| Jul 10, 3:29 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 31 min |
| Jul 10, 4:47 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 28 min |
| Jul 10, 5:03 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Nodaway, Worth | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.